Texas, 2019Flash Flooding in Texas, May 10, 2019
May 10, 2019 · NWS CRP · 7 events in 2 counties and zones
Strong thunderstorms formed along a slow moving frontal boundary along the Coastal Bend. The storms produced locally heavy rainfall ranging from 3 to 5 inches in a couple of hours along the coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms formed along a slow moving frontal boundary along the Coastal Bend. The storms produced locally heavy rainfall ranging from 3 to 5 inches in a couple of hours along the coast. Several cars were stalled out in high water over eastern portions of the city of Corpus Christi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 9, 11:16 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, May 9, 11:16 PM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1216 AM CDT Fri May 10 2019
.DISCUSSION...
See aviation discussion below for the 06Z TAFs.
&&
.AVIATION...
This TAF cycle will be noted with mostly MVFR conditions for low
ceilings. Thunderstorms are making their way out of the forecast
area, so we should have a break in rainfall through parts of this
cycle. KVCT is just now (05Z) getting a relief from a complex of
thunderstorms exiting to the east. Need to watch for redevelopment
later today, especially along the outflow boundary currently south
of KCRP. Chances are sites may come close to IFR conditions at
times, especially later today if thunderstorms redevelop.
Thunderstorms could be severe at times as well with heavy
rainfall, gusty winds, and hail all possible. Otherwise, wind
speeds should be mostly from the north/northeast behind the front
with low clouds sticking around for most of the cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 66 78 68 82 / 70 90 80 20 20
Victoria 77 63 77 65 81 / 80 90 90 20 10
Laredo 71 58 80 66 84 / 60 70 40 10 20
Alice 74 61 78 66 83 / 70 80 70 20 20
Rockport 77 64 78 69 81 / 70 90 80 20 20
Cotulla 68 58 79 63 83 / 70 70 60 10 10
Kingsville 77 65 79 67 83 / 70 90 80 20 20
Navy Corpus 81 69 77 72 81 / 70 90 80 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...None.
&&
JG/99...AVIATIONHazardous weather outlook, May 9, 2:22 PM CST, 13 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
322 PM CDT Thu May 9 2019
TXZ229>234-239>247-342>347-442-443-447-102030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
322 PM CDT Thu May 9 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered to widespread thunderstorms are expected today and
tonight. Storms will be strong to severe with the initial threat
this afternoon and early evening being large hail. The threat
will transition to damaging winds as the storms congeal into a
squall line. Heavy rainfall will also be expected with these
storms, and therefore a Flash Flood Watch will be in effect
starting today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered to widespread thunderstorms are expected Thursday through
Tuesday. Some storms could be strong to severe, especially Thursday
night. The primary threats with these storms will be flooding, gusty
winds, and small hail.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to relay reports of severe
weather and flooding. Use hashtags #ccspotter and #txwx
GMZ230-235-250-255-270-275-102030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
322 PM CDT Thu May 9 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Widespread showers and thunderstorms expected tonight. Some storms
could be strong to severe with high wind gusts being the main
threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Weak to moderate onshore flow is expected Friday through Sunday.
Otherwise, stormy conditions will persist through the weekend, with
some storms being strong to severe. The primary threats with these
storms will be heavy rainfall, gusty winds, and small hail.
.SPOTTER INFORMATION STATEMENT...
Mariners are encouraged to relay reports of hazardous marine
conditions. Use hashtags #ccspotter and #txwx
87/99
In the hours before
Local storm report, May 9, 10:35 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1135 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL FULTON 28.07N 97.04W
05/09/2019 M0.75 INCH ARANSAS TX TRAINED SPOTTER
&&
DVOGELSALocal storm report, May 9, 10:37 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 2 NW PETTUS 28.60N 97.82W
05/09/2019 BEE TX FIRE DEPT/RESCUE
TREES DOWN ALONG FM 798. TIME ESTIMATED FROM RADAR.
1040 PM HAIL GOLIAD 28.67N 97.39W
05/09/2019 E0.25 INCH GOLIAD TX PUBLIC
1045 PM TSTM WND GST GOLIAD 28.67N 97.39W
05/09/2019 E60.00 MPH GOLIAD TX PUBLIC
1045 PM HAIL GOLIAD 28.67N 97.39W
05/09/2019 E1.00 INCH GOLIAD TX PUBLIC
1125 PM HAIL 2 W ROCKPORT 28.04N 97.08W
05/09/2019 E1.00 INCH ARANSAS TX PUBLIC
1128 PM HAIL FULTON 28.07N 97.04W
05/09/2019 M0.75 INCH ARANSAS TX TRAINED SPOTTER
&&
DVOGELSASpecial weather statement, May 10, 1:36 AM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
236 AM CDT Fri May 10 2019
TXZ232-241-243-244-246-100800-
Jim Wells-Inland Nueces-Inland San Patricio-Inland Refugio-Bee-
236 AM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES...
NORTHWESTERN SAN PATRICIO...NORTHEASTERN JIM WELLS...WEST CENTRAL
REFUGIO AND SOUTHEASTERN BEE COUNTIES...
At 236 AM CDT, a strong thunderstorm was located near Sandia, or near
Mathis, moving northeast at 40 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Mathis, Skidmore, St. Paul, Lake City, San Patricio, Sandia, West
Sinton, Papalote, Tynan, Lakeside and Pernitas Point.
LAT...LON 2803 9795 2806 9793 2806 9788 2807 9789
2807 9790 2808 9790 2839 9763 2820 9741
2791 9781
TIME...MOT...LOC 0736Z 224DEG 35KT 2803 9782
PHSpecial weather statement, May 10, 2:27 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
327 AM CDT Fri May 10 2019
TXZ241>243-100900-
Jim Wells-Inland Nueces-Inland Kleberg-
327 AM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES...SOUTH
CENTRAL JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES...
At 327 AM CDT, a strong thunderstorm was located near Ricardo, or
near Kingsville, moving northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kingsville, Bishop, Ricardo and Kingsville Naval Air Station.
LAT...LON 2727 9798 2739 9814 2768 9794 2749 9768
TIME...MOT...LOC 0827Z 219DEG 20KT 2745 9794
TC
Special weather statement, May 10, 3:06 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
406 AM CDT Fri May 10 2019
TXZ245>247-345>347-447-100930-
Coastal Calhoun-Inland Calhoun-Calhoun Islands-Coastal Refugio-Inland
Refugio-Coastal Aransas-Aransas Islands-
406 AM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT ARANSAS...SOUTHWESTERN CALHOUN
AND SOUTHEASTERN REFUGIO COUNTIES...
At 405 AM CDT, a strong thunderstorm was located near Aransas
National Wildlife Refuge, or 8 miles south of Seadrift, moving
northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rockport, Seadrift, Lamar, Key Allegro, Holiday Beach, Aransas
National Wildlife Refuge, Copano Village, Fulton and Austwell.
LAT...LON 2791 9697 2806 9720 2850 9683 2827 9651
TIME...MOT...LOC 0905Z 224DEG 19KT 2829 9674
TC
Special weather statement, May 10, 3:10 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
410 AM CDT Fri May 10 2019
TXZ241>243-100945-
Jim Wells-Inland Nueces-Inland Kleberg-
410 AM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES...CENTRAL
JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES...
At 410 AM CDT, a strong thunderstorm was located near Kingsville,
moving northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kingsville, Alice, Bishop and Kingsville Naval Air Station.
LAT...LON 2735 9793 2743 9811 2777 9803 2764 9771
TIME...MOT...LOC 0910Z 206DEG 20KT 2754 9794
TC
Flash Flood, Aransas
- When
- May 10, 3:30 AM CST to 3:50 AM CST
- Where
- Aransas County, 1.38 mi N of Rockport to 1.73 mi NW of Rockport
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 28.040, -97.050
Videos on social media showed street flooding across portions of Rockport.
Flash Flood, Nueces
- When
- May 10, 4:25 AM CST to 4:50 AM CST
- Where
- Nueces County, 0.78 mi NNW of Texas A and I to 0.94 mi NW of Texas A and I
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 27.711, -97.323
Reports were received of water piling up on the Texas A&M Corpus Christi campus.
Flash Flood, Nueces
- When
- May 10, 4:30 AM CST to 5:00 AM CST
- Where
- Nueces County, 1.13 mi ENE of Gardendale to 1.9 mi SSW of Gardendale
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 27.708, -97.364
Various reports were received of standing water on roadways across the southeast side of Corpus Christi.
Flash Flood, Nueces
- When
- May 10, 4:41 AM CST to 5:00 AM CST
- Where
- Nueces County, 1.52 mi NE of Gardendale to 0.96 mi SW of Gardendale
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- River/Stream Gage
- Coordinates
- 27.715, -97.361
South Padre Island Drive in Corpus Christi became inaccessible between Ennis Joslin Road and Staples Street. Water covered the exit ramps. A few cars were stalled out in the high water.
Flash Flood, Nueces
- When
- May 10, 4:50 AM CST to 5:10 AM CST
- Where
- Nueces County, 1.41 mi WSW of Texas A and I to 1.15 mi WNW of Peary Place
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Social Media
- Coordinates
- 27.690, -97.340
Report received through social media of 8 to 12 cars stalled out in flood waters on Rodd Field Road near South Padre Island Drive.
Flash Flood, Nueces
- When
- May 10, 5:00 AM CST to 5:20 AM CST
- Where
- Nueces County, 2.45 mi SSW of Gardendale to 2.44 mi S of Gardendale
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 27.666, -97.391
Street flooding occurred in the neighborhoods near Staples Street and Lipes Boulevard in Corpus Christi.
Flash Flood, Nueces
- When
- May 10, 5:16 AM CST to 5:30 AM CST
- Where
- Nueces County, 0.45 mi NNE of Laguna Vista to 2.19 mi ESE of Flour Bluff Jct
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 27.626, -97.298
Flood waters flowed over roads in the Flour Bluff neighborhood. The water reached mid way up some driveways.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 10 to 15, 20192 injured · $229,000 · 1 in hail · 18 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 10, 20198 events
- Hail and Damaging Winds in New York, May 10, 2019$10,000 · 1.25 in hail · 5 events
- Flooding in South Dakota, May 10 to 15, 20194 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 10, 20193 events
- Flash Flood and Debris Flow in California, May 10 to 11, 20190.75 in hail · 3 events
- Flooding in Maryland, May 10 to 11, 20193 events
- Hail in Texas, May 10, 20191 in hail · 1 event
- Damaging Wind in Montana, May 10, 201952 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 825149, 825146, 825147, 825148, 825150, 825151, 825152.